| Model Number |
OUTRIGGER TARGETING GUIDE |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/30/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported on 12/30/2022 by a sales representative via sems that an ar-8973-01 outrigger targetting guide broke.No case involvement, no patient effect.Per facility: "the surgeon noticed while loading the 3.0x130 left fibulock nail onto the outrigger one tooth that captures the nail was chipped off.This must have happened on prior case without our representatives noticing.Xrays were obtained to make sure no metal was left in the patient and the procedure was completed as planned.No other surgeries were necessary.The nail was inserted with no issues and procedures completed as necessary.".
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint allegation is confirmed.One unpackaged ar-8973-01 serial/batch number (b)(6) was received for investigation.Visual evaluation found that the hub attachment tube broke off at the distal end.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during use.